Secant methods for semismooth equations

Florian A. Potra, Liqun Qi, Defeng Sun

Research output: Journal article publicationJournal articleAcademic researchpeer-review

40 Citations (Scopus)

Abstract

Some generalizations of the secant method to semismooth equations are presented. In the one-dimensional case the superlinear convergence of the classical secant method for general semismooth equations is proved. Moreover a new quadratically convergent method is proposed that requires two function values per iteration. For the n-dimensional cases, we discuss secant methods for two classes of composite semismooth equations. Most often studied semismooth equations are of such form.
Original languageEnglish
Pages (from-to)305-324
Number of pages20
JournalNumerische Mathematik
Volume80
Issue number2
DOIs
Publication statusPublished - 1 Jan 1998
Externally publishedYes

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Cite this